Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 9, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 7, 2008, 3:39 AM CST for 7 counties in Texas; 4 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 3:39 AM CST (09:39 UTC)
- Expired
- Feb 7, 2008, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 070939 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 339 AM CST THU FEB 7 2008 ...STRONG NORTHWEST WINDS EXPECTED THIS MORNING... .AS AN UPPER-LEVEL DISTURBANCE MOVES OVER THE REGION...IT WILL INDUCE A SURFACE LOW PRESSURE AREA OVER FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. IN ITS WAKE...RAPIDLY RISING PRESSURES WILL OCCUR OVER THE TEXAS PANHANDLE. THIS WILL RESULT IN A STRONG PRESSURE GRADIENT...WHICH WILL CREATE STRONG WINDS. DURING THE EARLY MORNING HOURS...NORTHWESTERLY WINDS WILL SPREAD OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...WITH SPEEDS OF 25 TO 35 MPH AND GUSTS BETWEEN 40 AND 50 MPH. THESE WINDS SHOULD BE SHORT-LIVED...LASTING 3 TO 6 HOURS. THE GREATEST IMPACT FROM THE STRONG WINDS WILL BE SEEN NEAR AND WEST OF A LINE EXTENDING FROM ERICK...TO ALTUS...FREDERICK...AND WICHITA FALLS TEXAS. OKZ033-034-036-037-TXZ083>089-071500- /O.NEW.KOUN.WI.Y.0009.080207T0939Z-080207T1500Z/ HARMON-GREER-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...HOLLIS...MANGUM...ALTUS...FREDERICK... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY 339 AM CST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. STRONG NORTHWEST WINDS WILL DEVELOP OVER WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA EARLY THIS MORNING. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH OR FREQUENT GUSTS OVER 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:20 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Feb 6, 9:20 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CST WED FEB 6 2008 MID CLOUDS EXPANDING TOWARD NORTHWESTERN OK THIS EVENING IN ADVANCE OF S/W TROUGH MOVING THROUGH THE CENTRAL ROCKIES. SOME RETURNS SHOWING UP ON AREA RADARS ALTHOUGH NOT MUCH APPEARS TO BE REACHING THE GROUND AT THIS TIME. ALTHOUGH LOW LEVELS INITIALLY REMAIN FAIRLY DRY...THERE APPEARS TO BE ENOUGH MID LEVEL MOISTURE AND LIFT WITH THE PASSING S/W TO AT LEAST PRODUCE AT LEAST VIRGA...WITH THE POSSIBLITY OF SOME SNOW EVENTUALLY MAKING IT TO THE GROUND. THUS WILL LEAVE THE LOW POPS IN PLACE OVERNIGHT. WILL ADJUST MIN TEMPS A BIT ALSO...OTRW NO CHANGES. NORTHWEST AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 339 PM CST WED FEB 6 2008 .DISCUSSION... MID LEVEL MOISTURE OVER COLORADO AND NEW MEXICO WILL SPREAD EAST INTO THE AREA THIS EVENING. AND THERE WILL ALSO BE SOME LIFT DEVELOPING AHEAD OF THE UPPER WAVE MOVING FROM THE CENTRAL ROCKIES. THERE LOOKS TO BE ENOUGH LIFT AND MID LEVEL MOISTURE TO AT LEAST PRODUCE SOME VIRGA OVER THE AREA. LOW LEVELS ARE DRY ENOUGH THAT MUCH WILL BE VIRGA... BUT AGREE WITH THE MID SHIFTS ASSESSMENT THAT SOME SNOW WILL PROBABLY REACH THE GROUND. AMOUNTS ARE EXPECTED TO BE LIGHT AND MOST AREAS WILL NOT GET MEASURABLE PRECIPITATION TO THE GROUND... BUT STILL ENOUGH CHANCE TO KEEP THE LOW CHANCES OF SNOW IN THE FORECAST. THE NEXT IN A LINE OF NUMEROUS COLD FRONTS AFFECTING THE AREA WILL ALSO MOVE THROUGH AREA OVERNIGHT AND THURSDAY MORNING BRINGING A RETURN TO NORTH WINDS... TEMPORARILY. LARGE SCALE PATTERN IS CONSISTENT AMONG THE NUMERIC MODELS FOR THE NEXT COUPLE OF DAYS BUT THEN SOLUTIONS BEGIN TO DIVERGE SIGNIFICANTLY. GFS IS MUCH MORE PROGRESSIVE AS MODELS SHOW WITH EITHER A 515 DM UPPER LOW OVER INDIANA BY 00Z/SUNDAY /PER THE 12Z GFS/ OR MUCH DEEPER LOW OVER NORTHERN MINNESOTA PER THE 00Z ECMWF. THE LOW LEVEL DIFFERENCES HAVE THE GFS BRINGING A QUICK COOL SHOT INTO THE AREA ON SATURDAY THEN WARM THINGS QUICKLY AS SURFACE HIGH MOVES INTO THE SOUTHEAST... BUT THE ECMWF BRINGS A STRONGER COLD SURGE IN ON SUNDAY AS THE SURFACE HIGH REMAINS IN THE UPPER MIDWEST. STILL LEANED TOWARD THE ECMWF IN THE STRENGTH OF THE COLD AIR INTRUSION GIVEN THE BUILDING OF THE ARCTIC AIR IN THE NORTHWESTERN CANADIAN ROCKIES... BUT THE SPECIFICS OF HOW THIS PLAYS OUT WILL BE VERY DEPENDENT ON THE THE EVOLUTION AND PROGRESSION OF THE UPPER WAVE WHICH IS STILL QUITE UNCLEAR AT THIS TIME. SO HIGH BUST POTENTIAL EXISTS FOR TEMPERATURES EARLY IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 29 49 32 56 / 20 20 0 10 HOBART OK 28 52 33 58 / 0 0 0 0 WICHITA FALLS TX 32 56 37 65 / 0 0 0 0 GAGE OK 22 50 25 55 / 20 0 0 0 PONCA CITY OK 26 46 29 53 / 20 20 0 10 DURANT OK 33 56 35 63 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Feb 6, 11:50 AM CST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST WED FEB 6 2008
OKZ004>048-050>052-TXZ083>090-071300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST WED FEB 6 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A RELATIVELY DRY AND STABLE AIRMASS WILL DOMINATE OKLAHOMA AND NORTH
TEXAS...PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE LATE TONIGHT ACROSS
NORTHERN AND CENTRAL OKLAHOMA AS AN UPPER-LEVEL DISTURBANCE
APPROACHES. NO ACCUMULATIONS SHOULD OCCUR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE THURSDAY MORNING AS
AN UPPER-LEVEL DISTURBANCE PASSES OVERHEAD. WITH MINIMAL MOISTURE TO
WORK WITH...NO ACCUMULATIONS ARE EXPECTED.
A LIGHT WINTRY MIX OF RAIN AND FREEZING RAIN APPEARS POSSIBLE OVER
THE NORTHERN HALF OF OKLAHOMA NEXT SUNDAY NIGHT AND MONDAY. CURRENT
INDICATIONS ARE THAT ANY ICE ACCUMULATIONS WOULD BE MINIMAL.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30Nearby
Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.